MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. OES URETERO-RENO FIBERSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. OES URETERO-RENO FIBERSCOPE
Model Number URF-P5
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The equipment was returned unrepaired at the customer request.A supplemental will be submitted if additional information becomes available following investigation.An olympus (b)(6) capa has been opened to manage the actions related to remediation of this late mdr reporting.
 
Event or Problem Description
The device was returned to the olympus repair center by the customer.During evaluation, the repair center found deterioration of the angulation mechanism due to rust.There was no patient involvement; the reportable malfunction was found during service.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the device evaluation and lm investigation.The legal manufacturer (lm) reviewed the content of this complaint for further investigation the device was returned to the olympus optical de brasil ltda for evaluation.The evaluation confirmed the scope¿s insertion section was cut and the angulation mechanism was corroded due to infiltration.The lm reported that the most probable cause for the reported event is as follows: the cause was corrosion of angulation mechanism.The cause of angulation mechanism corrosion cannot be conclusively specified.It was presumed from the following information that water invaded the scope interior from insertion section breakage.The scope was left as it was, which led to the suggested event.The insertion section was cut.Water entered into the inside of the device.Ifu states how to detect leakage as follows.Mbc was not able to confirm whether the user suggested the event or not.The user handling may have deviated from ifu.Reprocessing: general policy - precautions - be sure to perform a leakage test on the endoscope prior to manual cleaning, and do not use the endoscope if a leak is detected.Use of an endoscope with a leak may cause a sudden loss of the endoscopic image, damage to the bending mechanism or other malfunctions.The legal manufacturer confirmed via dhr that the subject device was shipped from the factory in accordance with specifications.

Brand Name
OES URETERO-RENO FIBERSCOPE
Common Device Name
URETERO-RENO FIBERSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10943373
Report Number8010047-2020-09807
Device Sequence Number16823199
Product Code FGB
UDI-Device Identifier04953170286988
UDI-Public04953170286988
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K912120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberURF-P5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/28/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1